Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 137, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 2, 2010, 5:48 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2010, 5:48 PM CDT (22:48 UTC)
- Expired
- Nov 2, 2010, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 5:58 PM CDT | HAIL 1.75 | 1 Nw Pensacola, FL | NEAR INTERSECTION OF MICHIGAN AND FAIRVIEW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS54 KMOB 022248
SVRMOB
FLC033-113-022330-
/O.NEW.KMOB.SV.W.0137.101102T2248Z-101102T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT TUE NOV 2 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...WEST PENSACOLA...PENSACOLA...MYRTLE
GROVE...GOULDING...GONZALEZ...FERRY PASS...ENSLEY...BRENT...
BELLVIEW...
SOUTHWESTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF PACE...
* UNTIL 630 PM CDT
* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRENT...OR 10 MILES SOUTHWEST OF AVALON BEACH...AND MOVING NORTH AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENSLEY AROUND 605 PM CDT...
FERRY PASS AROUND 610 PM CDT...
GONZALEZ AND PACE AROUND 630 PM CDT...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 8 AND 20.
&&
LAT...LON 3037 8719 3039 8718 3040 8720 3039 8725
3040 8732 3066 8730 3062 8709 3053 8712
3058 8717 3054 8717 3049 8714 3042 8716
3041 8719 3038 8716 3037 8716
TIME...MOT...LOC 2248Z 189DEG 8KT 3047 8725
$$1 follow-up statement
864
WWUS54 KMOB 022306
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
606 PM CDT TUE NOV 2 2010
FLC033-113-022330-
/O.CON.KMOB.SV.W.0137.000000T0000Z-101102T2330Z/
ESCAMBIA FL-SANTA ROSA FL-
606 PM CDT TUE NOV 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN SANTA ROSA AND EAST CENTRAL ESCAMBIA COUNTIES...
AT 602 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR OLIVE...OR ABOUT
NEAR FERRY PASS...MOVING NORTH AT 10 MPH. HAIL NEAR GOLF BALL SIZE
WAS REPORTED BY THE PUBLIC IN AND NEAR THE MONTCLAIR COMMUNITY WEST
OF PENSACOLA AIRPORT AND SOUTH OF I-10.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIVERVIEW AROUND 625 PM CDT...
GONZALEZ...FLORIDATOWN AND PACE AROUND 630 PM CDT...
LAT...LON 3037 8719 3039 8718 3040 8720 3039 8725
3040 8732 3066 8730 3062 8709 3053 8712
3058 8717 3054 8717 3049 8714 3042 8716
3041 8719 3038 8716 3037 8716
TIME...MOT...LOC 2306Z 189DEG 8KT 3051 8724
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:50 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Nov 2, 3:50 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT TUE NOV 2 2010 .SHORT TERM [TODAY AND TONIGHT]...CLOSED UPPER LOW OVER SOUTHEAST TEXAS WILL MOVE SOUTHEAST OVER THE WESTERN GULF OF MEXICO ON WEDNESDAY...AND THEN AS AN OPEN WAVE ACROSS THE EASTERN GULF ON THURSDAY AS IT MERGES WITH A LONGWAVE TROUGH DIGGING SOUTH OVER THE EASTERN CONUS. ASSOCIATED SURFACE LOW CENTERED ACROSS SOUTHWEST LOUISIANA WILL INITIALLY DROP SOUTH ACROSS THE WESTERN GULF ON WEDNESDAY...AND THEN MOVE EASTWARD AS A TROUGH ACROSS THE EASTERN GULF ON THURSDAY. A WARM FRONT WILL STALL NEAT THE COAST ON WEDNESDAY...WITH PRECIPITABLE WATER VALUES HOLDING BETWEEN 1.4 AND 1.7 INCHES. NUMEROUS TO CATEGORICAL POPS CONTINUE THROUGH MID WEEK...WITH DEEP LAYER MOISTURE IN PLACE AND 0-2KM MU CAPES REACHING BETWEEN 500 J/KG INLAND AREAS AND UP TO 1500 J/KG ALONG THE COAST. WITH 0-2KM HELICITY VALUES DISPLACED FROM 100 TO 200 M2/S2...SOME OF THE STRONGER STORMS MAY BEGIN TO ROTATE AND PRODUCE STRONG OUTFLOW WINDS. WITH THICK CLOUD COVER IN PLACE...LOW TEMPERATURES TONIGHT WILL NOT FALL THAT MUCH...RANGING FROM THE MID 50S NORTHEAST ZONES...TO THE MID/UPPER 60S COASTAL SECTIONS. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM 68 TO 74 DEGREES. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM THE MID 50S NORTHERN ZONES...TO THE LOW 60S COASTAL SECTIONS. A SURGE OF COLD DRY AIR WILL PUSH IN FROM THE NORTH ON THURSDAY ON THE BACKSIDE OF THE DEPARTING SURFACE LOW...WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND ONE-QUARTER INCH BY LATE IN THE DAY. HIGH TEMPERATURES THURSDAY WILL RANGE FROM 66 TO 72 DEGREES. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 30S NORTHERN ZONES...TO THE MID 40S COASTAL SECTIONS. /22 .LONG TERM [FRIDAY THROUGH TUESDAY]...HIGHLY AMPLIFIED UPPER LONGWAVE TROUGH CONTINUES SLOWLY EASTWARD OVER THE EASTERN STATES ON FRIDAY AND OVER THE WESTERN ATLANTIC THIS WEEKEND. STRONG DEEP LAYER NORTHWEST FLOW ONGOING OVER THE REGION...WITH STRONG LARGE SCALE SUBSIDENCE AS SURFACE HIGH SETTLES INTO THE SOUTHEAST STATES. TEMPERATURES REMAIN WELL BELOW SEASONABLE LEVELS FRIDAY THROUGH SATURDAY NIGHT...BEGIN TO MODIFY ON SUNDAY....AND THEN BACK TO NORMAL THROUGH EARLY NEXT WEEK. THE COLDEST NIGHTS THIS CYCLE WILL BE FRIDAY AND SATURDAY NIGHTS...AND WITH INLAND SURFACE WINDS BECOMING LIGHT WE MAY SEE AREAS OF FROST OR POSSIBLY A LIGHT FREEZE IN SOME LOCATIONS. /22 && .MARINE...A MODERATE TO STRONG EAST TO SOUTHEAST WIND AT 15 TO 20 KNOTS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON IN RESPONSE TO A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN GULF MOVING EAST. THE AREA OF LOW PRESSURE WILL GENERALLY TRACK SOUTH OF THE COAST THROUGH WEDNESDAY NIGHT GIVING WAY TO A MODERATE TO STRONG NORTHEASTERLY FLOW AT 15 TO 20 WEDNESDAY NIGHT. SEAS OFFSHORE WILL CONTINUE TO RANGE FROM 4 TO 6 FEET DUE TO INCREASED FETCH WITH CHOPPY TO ROUGH CONDITIONS ON AREAS BAYS AND SOUNDS. WINDS AND SEAS WILL ALSO BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE LOW THROUGH WEDNESDAY NIGHT. IN THE WAKE OF THIS SYSTEM A STRONG COLD FRONT WILL MOVE SOUTH OF THE MARINE AREA ON THURSDAY GIVING WAY TO A STRONG NORTHERLY FLOW AT 20 TO 30 KNOTS THROUGH EARLY SATURDAY MORNING DECREASING TO AROUND 15 KNOTS DURING THE DAY THEN BECOMING NORTHEAST AT 15 TO 20 KNOTS SATURDAY NIGHT. AS A RESULT SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED THURSDAY THROUGH FRIDAY NIGHT. 32/EE && .AVIATION [02/18Z ISSUANCE]...FR TO MIFR CONDITIONS...SCT TO BKN LOW CLOUDS FROM .5K TO 1K FEET IN AND AROUND SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS THROUGH 18Z WED. SOME PATCHY FOG WITH VISIBILITIES AT 2 TO 4 MILES LATE TONIGHT WITH CEILINGS LOWERING TO AROUND 200 FT AT TIMES. WINDS WILL CONTINUE FROM THE SOUTHEAST AT AROUND 15 KNOTS THIS AFTERNOON BACKING TO THE EAST AND NORTHEAST TONIGHT AT 10 TO 15 KNOTS THEN BECOMING EAST TO SOUTHEAST AT 10 TO 15 KNOTS WITH HIGHER GUSTS ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS WED MORNING. 32/EE && .FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE EASTWARD ACROSS THE NORTHERN GULF THROUGH THURSDAY AND BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 64 74 57 68 / 80 80 70 40 PENSACOLA 65 74 60 71 / 80 80 70 60 DESTIN 65 74 62 72 / 80 80 70 60 EVERGREEN 58 69 55 67 / 80 80 70 50 WAYNESBORO 60 70 54 67 / 80 80 70 40 CAMDEN 57 68 54 67 / 80 80 70 40 CRESTVIEW 61 71 58 70 / 80 80 70 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 2, 3:40 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT TUE NOV 2 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 340 PM CDT TUE NOV 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW WILL CONTINUE TO APPROACH FROM THE WEST TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH TONIGHT. WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED AT THIS TIME. WIND GUSTS FROM 35 TO 45 MPH MAY ACCOMPANY SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE MARINE AREA DUE TO MODERATE TO STRONG EAST TO SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE NORTHERN GULF THROUGH EARLY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THIS SYSTEM WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. WIND GUSTS FROM 35 TO 45 MPH MAY ACCOMPANY SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS. A MODERATE TO STRONG EAST TO SOUTHEAST WIND WILL CONTINUE OVER THE MARINE AREA THROUGH WEDNESDAY NIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS TIME. BY THURSDAY MORNING...A COLD FRONT WILL MOVE THROUGH THE REGION RESULTING IN THE DEVELOPMENT OF A STRONG OFFSHORE FLOW THAT WILL PERSIST INTO EARLY SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED. A MUCH COLDER AIRMASS WILL FILTER INTO THE REGION LATE IN THE WEEK THROUGH NEXT WEEKEND. WHILE STILL FAR OUT IN TIME...IT DOES APPEAR POSSIBLE THAT SOME INLAND LOCATIONS MAY EXPERIENCE THEIR FIRST FROST OR FREEZE ON SATURDAY AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 2, 2:55 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT TUE NOV 2 2010 ALZ064-022045- LOWER BALDWIN AL- 255 PM CDT TUE NOV 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GULF SHORES...OR 10 MILES SOUTHWEST OF BON SECOUR...AND MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... BON SECOUR AROUND 310 PM CDT... POINT CLEAR AROUND 335 PM CDT... SUMMERDALE...HOUSTONVILLE AROUND 340 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Nov 2, 4:26 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 426 PM CDT TUE NOV 2 2010 ALZ062-064-022200- UPPER BALDWIN AL-LOWER BALDWIN AL- 426 PM CDT TUE NOV 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 500 PM CDT... AT 422 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM NEAR ROBERTSDALE...OR 6 MILES EAST OF SILVERHILL...AND MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GATESWOOD...BARRINEAU PARK AROUND 500 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 46 AND 60. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Nov 2, 5:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 537 PM CDT TUE NOV 2 2010 FLZ002-004-022330- COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL- 537 PM CDT TUE NOV 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESCAMBIA AND SOUTHWESTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 630 PM CDT... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST PENSACOLA...OR 12 MILES SOUTHWEST OF AVALON BEACH...AND MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... BRENT AROUND 550 PM CDT... FERRY PASS...ENSLEY AROUND 600 PM CDT... GONZALEZ AROUND 615 PM CDT... PACE AROUND 625 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 3 AND 17. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 6:28 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.